Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 36, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 15, 2006, 10:05 PM MDT for Chaves County, Lincoln County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2006, 10:05 PM MDT (04:05 UTC)
- Expired
- Aug 16, 2006, 12:45 AM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Chaves County, NM, Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 118 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 4.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 160407 FFWABQ NMC005-027-160645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1005 PM MDT TUE AUG 15 2006 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO WEST CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 1245 AM MDT * AT 1005 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS 15 TO 30 MILES WEST AND SOUTHWEST OF ROSWELL. THE STORMS PRODUCING THE HEAVY RAIN WERE NEARLY STATIONARY. ROUTE 70 BETWEEN PICACHO AND ROSWELL AS WELL AS ARROYOS AND SMALL STREAMS TO THE SOUTH WILL BE MOST AFFECTED. FLOOD OR NEAR FLOOD LEVEL FLOWS MAY ALSO IMPACT ARROYOS AND SMALL STREAMS EMPTYING INTO THE PECOS RIVER NEAR AND SOUTH OF ROSWELL AFTER 11 PM OR MIDNIGHT. ADDITIONAL RAINFALL AMOUNTS OF ONE AND A HALF TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS. LAT...LON 3315 10517 3317 10446 3350 10452 3347 10508 $$ 43
2 follow-up statements
000 WGUS75 KABQ 160546 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1145 PM MDT TUE AUG 15 2006 NMC005-027-160645- CHAVES-LINCOLN- 1145 PM MDT TUE AUG 15 2006 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT FOR SOUTHEASTERN LINCOLN AND CENTRAL CHAVES COUNTIES... AT 1143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF ROSWELL. THE THUNDERSTORM WITH EXCESSIVE RAIN WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... BITTER LAKE WILDLIFE REFUGE... DEXTER... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS EXPECTED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3297 10511 3300 10436 3375 10433 3347 10508 $$ 16
000 WGUS75 KABQ 160648 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1248 AM MDT WED AUG 16 2006 NMC005-027-160700- CHAVES-LINCOLN- 1248 AM MDT WED AUG 16 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED AT 1245 AM MDT FOR SOUTHEASTERN LINCOLN AND CENTRAL CHAVES COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT MODERATE TO HEAVY RAINFALL CONTINUED ACROSS THE HIGHWAY 285 CORRIDOR IN CHAVES COUNTY...BUT HAD ENDED IN LINCOLN COUNTY. ROSWELL POLICE REPORTED SOME LOCALIZED STREET FLOODING IN THE SOUTH PART OF THE CITY...BUT NO FLOODING WAS REPORTED AT LOW WATER CROSSINGS BETWEEN ROSWELL AND HAGERMAN. AS RAIN CONTINUES TO MOVE EAST...MAJOR FLOODING IS NO LONGER EXPECTED IN LINCOLN OR CHAVES COUNTY. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...AN ARROYO AND SMALL STREAM FLOOD ADVISORY WILL BE ISSUED DUE THE THE CONTINUED THREAT OF MINOR STREET FLOODING AND HIGH FLOWS IN ARROYOS AND SMALL STREAMS. LAT...LON 3297 10511 3300 10436 3375 10433 3347 10508 $$ 19
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 2:34 PM MDT, 7 hours 31 minutes earlier.
Area forecast discussion, Aug 15, 2:34 PM MDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 234 PM MDT TUE AUG 15 2006 .DISCUSSION...CONTINUED SHOWERS AND THUNDERSTORMS SOME WITH HEAVY RAINFALL FOR MOST OF NORTH AND CENTRAL NEW MEXICO TONIGHT INTO WEDNESDAY. THE WET TREND WILL CONTINUE AS THE MID TO UPPER LVL FLOW REMAINS PARKED OVER NM. THE UPPER HIGH OVER THE SOUTHEAST ONLY MOVES SLIGHTLY KEEPING THE MOISTURE OVERHEAD. MULTIPLE SMALL DISTURBANCES WILL MOVE OVER THE STATE AND TRIGGER SHOWERS AND THUNDERSTORMS. ONE OVER THE BOOTHEEL THIS AFTERNOON IS POISED TO TRACK OVER THE SOUTHWESTERN AND CENTRAL PART OF OUR CWA THE EVENING. THIS SHOULD ENHANCE ACTIVITY. WITH RECENT RAINS IN MC KINLEY AND SANTA FE COUNTIES AND THE TRACK OF THE UPPER DISTURBANCE WILL INCLUDE THESES COUNTIES IN THE FLASH FLOOD WATCH. ALSO THE MOISTURE WILL REMAIN IN PLACE OVER ALREADY RAIN SOAKED AREAS...THEREFORE WILL EXTEND WATCH THRU WEDNESDAY AFTERNOON. HEAVY RAINFALL IS STILL POSSIBLE OVER THE EAST CENTRAL PLAINS UNDER STRONG THUNDERSTORMS BUT FLOODING PROBLEMS SHOULD BE MORE LOCALIZED AND THIS AREA SHOULD BE ABLE TO HANDLE MORE RAINFALL SO WILL USE LOCALIZED SHORT FUSED PRODUCTS TO COVER. AN UPPER TROF WILL MOVE EAST OVER THE NORTHWEST USA WHICH WILL BRING SLIGHTLY DRYER AIR INTO THE NORTHWEST PLATEAU OF NM LATE WEDNESDAY AND THURSDAY AND A DECREASE IN PRECIP POTENTIAL. THE UPPER RIDGE CONTINUES TO RESIDE OVER THE SOUTHEAST USA THROUGH THE WEEKEND KEEPING MOST OF NM UNDER THE MOISTURE PLUME WITH THE NORTHWEST PLATEAU AND FAR WESTERN MTNS ON THE FRINGE OF THE MAIN MOISTURE AXIS. EXPECT SHOWERS AND THUNDERSTORMS EACH DAY THROUGH NEXT WEEK WITH MULTIPLE MOISTURE BURSTS ALTHOUGH WITH A FEW EASTERLY WAVES THAT WRAP AROUND THE WESTERN PART OF THE HIGH. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 61 87 59 91 / 60 30 10 10 GALLUP.......................... 54 82 53 84 / 60 30 10 10 GRANTS.......................... 55 80 53 84 / 70 40 20 10 GLENWOOD........................ 60 87 59 90 / 60 40 30 30 CHAMA........................... 47 75 46 79 / 70 50 40 20 LOS ALAMOS...................... 54 77 53 81 / 80 50 30 20 RED RIVER....................... 42 71 43 71 / 70 60 40 30 TAOS............................ 53 78 49 84 / 60 50 40 20 SANTA FE........................ 54 79 54 83 / 70 50 40 20 SANTA FE AIRPORT................ 56 80 56 86 / 70 50 30 20 ESPANOLA........................ 58 85 54 89 / 80 40 30 20 ALBUQUERQUE HEIGHTS............. 63 83 64 87 / 60 50 30 20 ALBUQUERQUE VALLEY.............. 62 84 63 88 / 60 50 30 20 ALBUQUERQUE FOOTHILLS........... 60 83 60 87 / 60 50 30 20 ALBUQUERQUE WEST MESA........... 61 83 61 89 / 60 50 30 20 SOCORRO......................... 60 82 60 88 / 70 60 30 20 SANDIA PARK/CEDAR CREST......... 50 73 51 81 / 70 60 40 20 MORIARTY/ESTANCIA............... 53 80 55 86 / 70 60 40 20 CARRIZOZO....................... 59 82 59 83 / 60 70 30 30 RUIDOSO......................... 53 76 55 74 / 70 70 40 40 RATON........................... 56 82 53 85 / 40 30 30 20 LAS VEGAS....................... 53 78 53 81 / 70 50 40 30 ROY............................. 60 82 58 82 / 40 40 30 30 CLAYTON......................... 61 84 62 88 / 40 30 30 20 SANTA ROSA...................... 61 83 59 89 / 40 40 30 30 TUCUMCARI....................... 65 88 65 91 / 50 30 30 20 FORT SUMNER..................... 64 87 65 88 / 50 30 30 30 CLOVIS.......................... 64 88 65 88 / 50 30 30 20 PORTALES........................ 64 87 65 88 / 50 30 30 20 ROSWELL......................... 68 87 69 89 / 60 40 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NMZ002-NMZ003- NMZ008-NMZ009-NMZ010-NMZ011-NMZ014-NMZ015-NMZ016-NMZ017- NMZ019- NMZ026. && 23
Hazardous weather outlook, Aug 15, 6:01 AM MDT, 16 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON AUG 14 2006 NMZ001>021-026-161200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL NEW MEXICO THROUGH THE OVERNIGHT HOURS. EXPECT SLOW MOVING STORMS TO PRODUCE LOCALLY HEAVY RAINFALL. RAINFALL RATES OF ONE TO THREE INCHES PER HOUR ARE EXPECTED. LOCALES ALONG THE CONTINENTAL DIVIDE MAY EXPERIENCE LOCALIZED RAINFALL AMOUNTS UPWARDS OF 2 TO 4 INCHES BY EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER... DEEP MOISTURE COMBINED WITH UPPER LEVEL DISTURBANCES SHOULD ALLOW SLOW MOVING THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAINS WEDNESDAY AFTERNOON AND EVENING ACROSS CENTRAL AND WESTERN NEW MEXICO. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL AMOUNTS... RISING WATER LEVELS...OR LOCAL FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. DPORTER
In the hours before
Special weather statement, Aug 15, 6:45 PM MDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 645 PM MDT TUE AUG 15 2006 NMZ011>013-016>021-026-160200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-QUAY COUNTY-ROOSEVELT COUNTY- 645 PM MDT TUE AUG 15 2006 ...THUNDERSTORMS WITH HEAVY RAIN FROM NEAR RUIDOSO NORTHEAST TO TUCUMCARI... THE FOCUS OF HEAVY RAIN SHOWERS WAS SHIFTING TO SOUTH CENTRAL AND AND EAST CENTRAL NEW MEXICO DURING EARLY EVENING. STORMS HAVE INCREASED AND BECOME MORE ACTIVE EAST OF RUIDOSO AND STRETCHING NORTHEAST TO SANTA ROSA AND TUCUMCARI. BY MID EVENING STORMS WITH HEAVY RAIN THAT MAY PROMPT LOCAL FLOOD ADVISORIES OR WARNINGS WILL BE ALONG AN AXIS BETWEEN ROSWELL AND TUCUMCARI WITH ADDITIONAL STORMS NORTH OF INTERSTATE 40 BETWEEN LAS VEGAS AND CLAYTON. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS AND POSSIBLE HEAVY RAIN OR FLASH FLOOD WARNINGS. DANGEROUS WATER LEVELS WILL BE ESPECIALLY HARD TO DETECT AS THE EVENING DARKNESS INCREASES. 03
Special weather statement, Aug 15, 7:57 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 757 PM MDT TUE AUG 15 2006 NMZ013-160300- QUAY COUNTY- 757 PM MDT TUE AUG 15 2006 ...LINE OF STRONG THUNDERSTORMS MOVING INTO WESTERN QUAY COUNTY... AT 756 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM QUAY TO 5 MILES SOUTHWEST OF RAGLAND TO HOUSE TO NEAR TUCUMCARI. MOVEMENT WAS NORTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORREST AND MCALISTER. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE AREA. SEVERE WEATHER IS NOT EXPECTED FROM THESE STORMS. WARNINGS ARE NOT ANTICIPATED AT THIS TIME. 16
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:58 PM MDT | Flash Flood Warning | ABQ | Quay | 4 hr |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.